The health department official, who is also a prominent doctor, said the experts are examining her condition as of now, and the analysis might take some time. "She is is stable. We have formed a board of experts to take care of the treatment procedure."
The health condition of a 35- year-old nurse, who fell ill here following the administration of COVID-19 vaccine, is currently stable, and a medical board of experts has been formed to find out why she fainted after taking the shot, a senior official said on Sunday. The health department official, who is also a prominent doctor, said the experts are examining her condition as of now, and the analysis might take some time. “She is is stable. We have formed a board of experts to take care of the treatment procedure. Let’s see how quickly we can analyse the reason behind her illness and come up with a solution.
As of now, she is responding well to the treatment,” the official told PTI. The health department is also consulting vaccine expert Dr Shantunu Tripathy, who was earlier associated with School of Tropical Medicine, he said. Asked if there was any underlying cause, the official said, “No one can say anything for sure as of now. Experts are examining her condition. We have found out that the woman suffers from chronic Asthma and is hypersensitive to a number of drugs.” The nurse was on Saturday admitted to the critical care unit (CCU) of Nil Ratan Sircar Medical College and Hospital here as she complained of uneasiness and fainted shortly after taking the shot, during the nationwide vaccination programme.
“We checked on her this morning and found that all her vital health parameters are normal. Her blood pressure and oxygen saturation levels are also fine. Oxygen support has been removed for the time being. We will soon decide on the next course of action,” the senior official said. Thirteen other ‘Adverse Event Following Immunisation’ (AEFI) cases have also been reported from various parts of the state but “none of those were serious”, the state health department said.
“All these vaccine recipients showed minor side effects like increased blood pressure and feverish feeling. They were discharged after preliminary treatment. Our doctors in respective districts are keeping a tab on their health condition and will take a call as per the demand of the situation,” the official said. AEFI is any untoward medical occurrence following immunisation and might not have any relation with the vaccination process, officials said. Of the 14 AEFI cases in Bengal, three are from Murshidabad district and two from Kolkata.